Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 231, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 3, 2003, 4:32 PM CDT for Marion County, Sequatchie County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2003, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 3, 2003, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Marion County, TN, Sequatchie County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WUUS54 KMRX 032132 SVRMRX TNC115-153-032215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 432 PM CDT THU JUL 3 2003 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN EAST TENNESSEE SEQUATCHIE COUNTY IN EAST TENNESSEE * UNTIL 515 PM CDT * AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF GRIFFITH CREEK...OR 7 MILES WEST OF DUNLAP. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRIFFITH CREEK AROUND 515 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. LAT...LON 3537 8536 3546 8555 3529 8572 3516 8546 $$ SP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:30 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 3, 4:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 530 PM EDT THU JUL 3 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* LATE AFTERNOON FORECAST DISCUSSION (UPDATE) 530 PM EDT THU JUL 3 2003 JUST SENT QUICK UPDATE TO ADD SOME POPS SOUTH AS WELL AS SOUTHERN VALLEY FOR THIS EVENING...SINCE NO PRECIP WAS MENTIONED IN AREAS WHERE RADAR CURRENTLY INDICATED SHOWERS AND THUNDERSTORMS. DID A FEW OTHER MINOR TWEAKS TO SKY AND WINDS SOME ZONES. .MRX... NC...NONE. TN...NONE. VA...NONE. ********************************************************************* AFTERNOON FORECAST DISCUSSION 300 PM EDT THU JUL 3 2003 TONIGHT AND TOMORROW...WEAK HIGH PRESSURE ACROSS THE AREA WITH LIGHT WINDS ALOFT. LOW LEVEL MOISTURE CONTINUES HIGH. SOME VALLEY FOG AGAIN EXPECTED OVERNIGHT. TEMPS NEAR CLIMO WITH WIDELY SCT AFTN/EVE SLOW MOVING SHOWERS. FRIDAY NIGHT THROUGH THURSDAY...A TYPICAL SUMMERTIME PATTERN (HAZY... HOT AND HUMID) WILL CONTINUE ACROSS THE FORECAST AREA THROUGH NEXT WEEK. ISOLATED AFTERNOON AND EVENING CONVECTION LOOKS TO BE POSSIBLE EACH DAY...WITH A SLIGHTLY BETTER CHANCE ON SUNDAY AND WEDNESDAY AS WEAK COLD FRONTS NEAR THE REGION. AS FOR TEMPS...NGM AND GFS NUMBERS ARE IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD AND LOOK REASONABLE. TEMPS SHOULD REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEK. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 67 90 70 88 / 10 30 30 30 TYS 66 89 69 87 / 10 20 20 30 TRI 61 87 65 86 / 10 20 20 30 OQT 66 89 69 87 / 10 20 20 30 SON/DMG ********************************************************************* MID-MORNING FORECAST DISCUSSION (UPDATE) 1000 AM EDT THU JUL 3 2003 FOG BURNING OFF SLOWLY GIVING WAY TO MOSTLY SUNNY SKIES WITH PARTLY CLOUDY NE DUE TO WRAP AROUND MOISTURE. EXPECT A QUICK WARM UP TODAY. WDLY SCT AFTN CONVECTION FOR E TN MNTS WITH AN ISOLD CHC ALONG CUMBERLAND PLATEAU WHICH WILL NOT BE MENTIONED IN ZFPMRX. SON ********************************************************************* EARLY MORNING FORECAST DISCUSSION 255 AM EDT THU JUL 3 2003 TS BILL HAS FINALLY PAID A FOND FAREWELL TO THE SOUTHERN APPALACHIANS WITH ONLY SOME LINGERING CLOUDS AND FOG TO SHOW. HIGH PRESSURE WILL RETURN WITH TEMPERATURES WARMING TO NEAR 90 OVER MUCH OF THE FORECAST AREA WITH TYPICAL AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE. MODELS VERY CLOSE IN HANDLING NEXT SEVERAL DAYS...AND NO MAJOR PREFERENCE FOR GUIDANCE. FOR COORDINATION PURPOSES ONLY CHA 89 69 91 71 / 10 10 30 30 TYS 88 68 90 70 / 10 10 20 20 TRI 86 62 88 65 / 10 10 20 20 OQT 88 67 88 69 / 10 10 20 20 ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 900 PM EDT WED JUL 2 2003 LATEST RADAR SHOWS PRECIP HAS DIMINISHED TO JUST A FEW ISOLATED SHOWERS. CURRENT FORECAST FOR TONIGHT GENERALLY APPEARS TO BE ON TRACK. TEMPS LOOK REASONABLE. PLAN TO SEND UPDATE SOON TO REMOVE EVENING PRECIP WORDING.
Hazardous weather outlook, Jul 3, 4:00 AM CDT, 12 hours 32 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-032100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:45 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.